MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "attempted removal of the device.There was a tumor that had invaded the stent.While attempting to pull out the stent, the stent fractured and a piece was left indwelling.Due to the patients age, an intervention was not performed and the patient is being monitored." per complaint form: stent was placed in patient (b)(6) 2018 & attempted to be removed (b)(6) 2019, the stent started to unravel and it was left in place.They then did a second attempt and that is when the stent broke.A piece of the stent is still in the patient and a bard optima inlay (6=26) stent was inserted without any problems.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 based on the requirement for surgical intervention to remove the broken stent piece and also based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture/breakage/uncoiling".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington, indiana.47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "attempted removal of the device.There was a tumor that had invaded the stent.While attempting to pull out the stent, the stent fractured and a piece was left indwelling.Due to the patients age, an intervention was not performed and the patient is being monitored.".Per complaint form: stent was placed in patient (b)(6) 2018 & attempted to be removed (b)(6) 2019, the stent started to unravel and it was left in place.They then did a second attempt and that is when the stent broke.A piece of the stent is still in the patient and a bard optima inlay (6=26) stent was inserted without any problems.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 based on the requirement for surgical intervention to remove the broken stent piece and also based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture/breakage/uncoiling".
 
Additional Manufacturer Narrative
Device evaluation the rms-060024-r device of lot number c1392538 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review prior to distribution rms-060024-r devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for rms-060024-r of lot number c1392538 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1392538.It should be noted that the instructions for use (ifu0020-16) states the following: ¿warnings: these stents are not intended as permanent indwelling devices.The stent must not remain indwelling more than twelve (12) months.If the patient¿s status permits, the stent may be replaced with a new stent.¿ root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the user leaving the stent in place for longer than the recommended indwell time and/or difficult patient anatomy.From the information provided it is known that the stent was left indwelling for 13 months.The ifu instructs that the stent should not remain in place for more than 12 months.It is also known that a tumour had invaded the stent during this time.It is possible that this also contributed to the stent fracturing on attempted removal.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, an additional stent was placed as a result of this occurrence.The fractured piece of stent was surrounded by soft tissue and was left indwelling by the physician.From the information provided it is known that the patient remains asymptomatic.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "attempted removal of the device.There was a tumor that had invaded the stent.While attempting to pull out the stent, the stent fractured and a piece was left indwelling.Due to the patients age, an intervention was not performed and the patient is being monitored." per complaint form: stent was placed in patient on (b)(6) 2018 & attempted to be removed on (b)(6) 2019, the stent started to unravel and it was left in place.They then did a second attempt and that is when the stent broke.A piece of the stent is still in the patient and a bard optima inlay (6=26) stent was inserted without any problems.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 based on the requirement for surgical intervention to remove the broken stent piece and also based on the device malfunction reporting precedence for this device family for the issue of ¿stent fracture/breakage/uncoiling".

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8648782
Report Number3001845648-2019-00230
Device Sequence Number2087401
Product Code FAD
UDI-Device Identifier10827002341101
UDI-Public(01)10827002341101(17)200824(10)C1392538
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2020
Device Model NumberG34110
Device Catalogue NumberRMS-060024-R
Device Lot NumberC1392538
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/29/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer05/08/2019
05/08/2019
05/08/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/26/2019
07/24/2019
08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;